Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The structure of generalized Morse minimal sets on $ n$ symbols

Author: John C. Martin
Journal: Trans. Amer. Math. Soc. 232 (1977), 343-355
MSC: Primary 28A65
MathSciNet review: 0463400
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A class of bisequences on n symbols is constructed which includes the generalized Morse sequences introduced by Keane. Those which give rise to strictly ergodic sets are characterized, and the spectrum of the shift operator on these systems is investigated. It is shown that in certain cases the shift operator has partly discrete and partly continuous spectrum. The theorems generalize results of Keane on generalized Morse sequences and a theorem of Kakutani regarding a particular strictly transitive sequence on four symbols. Another special case yields information on the spectrum of certain substitution minimal sets.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 28A65

Retrieve articles in all journals with MSC: 28A65

Additional Information

Keywords: Generalized Morse sequence, minimal set, strictly ergodic, shift operator, discrete spectrum, eigenvalue group, continuous spectrum, substitution minimal set
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society